MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX LUBRI-SIL I.C. ALL-SILICONE FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX LUBRI-SIL I.C. ALL-SILICONE FOLEY CATHETER
Model Number 1768SI24
Medical Device Problem Codes Failure to Infuse (2340); Dent in Material (2526)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the balloon was not inflating evenly in the catheter.
 
Event or Problem Description
It was reported that the balloon was not inflating evenly in the catheter.
 
Additional Manufacturer Narrative
The reported event was confirmed however the cause was unknown.One photo sample was confirmed to exhibit the reported failure.Visual evaluation of the attached photo sample noted two opened, used two-way silicone foley catheters.Visual inspection of the sample noted the left catheter measured 80:20 and right catheter measured 60:40 as compared.The left catheter was out of specification per inspection procedure which states, "balloon testing for symmetry must not exceed a ratio of 70:30 when measured from the side of the shaft." a potential root cause for this failure could be balloon molding.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: ¿caution: do not aspirate urine through drainage funnel wall.Single use only.Do not reuse.Do not resterilize.For urological use only.Valve type: use luer slip syringe.Do not use needle.To deflate catheter balloon: gently insert a syringe in the catheter valve.Never use more force than is required to make the syringe ¿stick¿ in the valve.If you notice slow or no deflation, re-seat the syringe gently.Allow the balloon to deflate slowly on its own.Do not aspirate or manually accelerate the deflation of the balloon.If permitted by hospital protocol, the valve arm may be severed.If this fails, contact adequately trained professional for assistance, as directed by hospital protocol.Visually inspect the product for any imperfections or surface deterioration prior to use." h11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the actual/suspected device was evaluated.

Brand Name
BARDEX LUBRI-SIL I.C. ALL-SILICONE FOLEY CATHETER
Common Device Name
SILICONE FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
MDR Report Key11292193
Report Number1018233-2021-00301
Device Sequence Number17019203
Product Code MJC
UDI-Device Identifier00801741025310
UDI-Public(01)00801741025310
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K984136
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date10/30/2024
Device Model Number1768SI24
Device Catalogue Number1768SI24
Device Lot NumberNGEQ0961
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/08/2021
Initial Date Received by Manufacturer 01/13/2021
Supplement Date Received by Manufacturer07/20/2021
Initial Report FDA Received Date02/08/2021
Supplement Report FDA Received Date08/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;